Why did you stop your meds? I would think you'd be past the worst of the withdrawals by now. Sleep is the last thing to get back to normal. The Substance Abuse forum has a lot of information on things that help with withdrawal. Hydration is very important and becoming dehydrated will make everything worse.
There are some things that shouldn't be stopped abruptly as there can be a risk of seizures. I think Xanax may be one of those things. Please check in with your doctor regarding that. They may want you to taper off it.
Good Morning and congratulations on 6 days!
As far as the opiate w/d is concerned, you are through the worst of it and should start to feel better everyday. The xanax is another bear. How much and how long were you taking it for? It needs to be tapered slowly over time. Are you under the care of a doctor? If you've already gone 6 days I believe the risk of seizure is over. However, depending on your dosage and length of use the benzo w/d can go on for awhile. Sleep is a tough one and takes the longest to return to normal for most people (including myself)....
everyone is different when it comes to how long it's going to last when going through this. but just know that you're in the right place for advice and you're doing the right thing to get the rest of your life back for you.
and while i have no experience when it comes to benzos, i know what it's like to kick the pain pills for good cold turkey. please stay here on the forums and let us know if there is anything that we can do!! <333
Sorry for the error ... I had initially thought I was reading in the pain management forum. Sleep seems to be really hard for people to get back to. A lot of people think melatonin helps a lot. I've used that and it does. Vicki had suggested trying Alteril and I have found that to be terrific. It's all natural and has melatonin in it, but it also has other things that helps with sleep. Valerian root is another all-natural supplement and it helps with anxiety/agitation and some people find it helpful for sleep as well. In the past, I had been prescribed Ativan but I wanted to get off as much medication as I could. I found the Valerian Root to be at least as effective as the Ativan. And do check in with your doctor about the Xanax.
I'm in day 25, same addiction without the Xanax. You will have great days, think all is well, then will have a not so good day, however, the longer you are clean, the less frequent the not so good days are, and if they occur, they are easier to deal with as time passes. Like "normal" people, we'll have good and bad days; being clean and out of the fog we appreciate the good ones more and handle the bad ones better.
And don't get me started about sleep...It is an issue that we all have to deal with. I'm not sleeping great at this point, BUT, I have learned to adapt. You will be surprised at what you can do when you're not on the meds. You're doing great...Keep it up and keep posting.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.